Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 13, NWS Baltimore/Washington

June 4, 2008Clarke County, Loudoun County, Virginia; Jefferson County, West Virginia

NWS Baltimore/Washington issued this tornado warning at Jun 4, 2008, 2:27 PM EDT for Clarke County, Loudoun County, Virginia; Jefferson County, West Virginia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 2:27 PM EDT (18:27 UTC)
Expired
Jun 4, 2008, 2:56 PM EDT
In force
29 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Clarke County, VA, Loudoun County, VA, Jefferson County, WV

The radar

The Sterling radar (KLWX), 29 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:32 PM EDTTSTM WND DMG5 W Round Hill, VASEVERAL TREES AND WIRES DOWN IN EASTERN CLARKE COUNTY...INCLUDING ON RETREAT ROAD...VILLAGE LANE...MOUNTAIN RIDGE LANE...AND ROSS LANE. ONE TREE FELL ON A HOUSE. A DETACHED GARAGE WAS DAMAGED.
Jun 4, 2:40 PM EDTTSTM WND DMGRound Hill, VATREES DOWN IN ROUND HILL AND PHILAMONT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 12:49 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 041827
TORLWX
VAC043-107-WVC037-041915-
/O.NEW.KLWX.TO.W.0013.080604T1827Z-080604T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
227 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA...
  CLARKE COUNTY IN NORTHWEST VIRGINIA...
  SOUTH CENTRAL JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 315 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 6 MILES SOUTHWEST OF 
  BERRYVILLE...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLUEMONT...
  ROUND HILL...
  PURCELLVILLE...
  LEESBURG...
  HILLSBORO...
  PURCELLVILLE...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS -
TAKE COVER NOW YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO
COMING.

IN ADDITION TO THE TORNADO THREAT...LARGE HAIL AND DAMAGING WINDS CAN
BE EXPECTED WITH THIS STORM. GO TO A SAFE PLACE NOW

LAT...LON 3926 7755 3900 7753 3902 7806 3916 7809
TIME...MOT...LOC 1827Z 261DEG 31KT 3909 7800

$$

GMS
3 follow-up statements
000 
WWUS51 KLWX 041839
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT WED JUN 4 2008

VAC043-107-WVC037-041915-
/O.CON.KLWX.TO.W.0013.000000T0000Z-080604T1915Z/
CLARKE VA-LOUDOUN VA-JEFFERSON WV-
238 PM EDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR 
JEFFERSON...LOUDOUN AND CLARKE COUNTY...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER BLUEMONT...MOVING
EAST AT 36 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DAMAGING HAIL...VIOLENT WINDS AND POSSIBLY A
TORNADO. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS.

LAT...LON 3910 7754 3900 7753 3902 7790 3919 7793
      3926 7755
TIME...MOT...LOC 1838Z 260DEG 31KT 3911 7781

$$

GMS
000 
WWUS51 KLWX 041846
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
246 PM EDT WED JUN 4 2008

VAC043-WVC037-041856-
/O.CAN.KLWX.TO.W.0013.000000T0000Z-080604T1915Z/
CLARKE VA-JEFFERSON WV-
246 PM EDT WED JUN 4 2008

...THE TORNADO WARNING FOR JEFFERSON AND CLARKE COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE 
THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.

LAT...LON 3917 7755 3900 7753 3902 7776 3920 7779
      3926 7755
TIME...MOT...LOC 1846Z 260DEG 33KT 3913 7768

$$

VAC107-041915-
/O.CON.KLWX.TO.W.0013.000000T0000Z-080604T1915Z/
LOUDOUN VA-
246 PM EDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR LOUDOUN
COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER PURCELLVILLE...
MOVING EAST AT 38 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DAMAGING HAIL...VIOLENT WINDS AND POSSIBLY A
TORNADO. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS.

LAT...LON 3917 7755 3900 7753 3902 7776 3920 7779
      3926 7755
TIME...MOT...LOC 1846Z 260DEG 33KT 3913 7768

$$

GMS
000 
WWUS51 KLWX 041856
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
256 PM EDT WED JUN 4 2008

VAC107-041906-
/O.CAN.KLWX.TO.W.0013.000000T0000Z-080604T1915Z/
LOUDOUN VA-
256 PM EDT WED JUN 4 2008

...THE TORNADO WARNING FOR LOUDOUN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE
THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM EDT...

LAT...LON 3917 7755 3900 7753 3902 7776 3920 7779
      3926 7755
TIME...MOT...LOC 1856Z 260DEG 33KT 3914 7756

$$

GMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:10 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 4, 1:10 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
110 PM EDT WED JUN 4 2008

.SYNOPSIS...
A FRONT WILL STALL OVER THE MID ATLANTIC THROUGH LATE TOMORROW.
THE COMBINATION OF THE STALLED FRONT AND SEVERAL UPPER LEVEL
DISTURBANCES WILL BRING PERIODIC SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY. HIGH PRESSURE WILL RETURN FOR THE WEEKEND...WITH WARMER
THAN NORMAL TEMPERATURES EXPECTED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...

TORNADO WATCH NUMBER 447 HAS BEEN ISSUED FOR THE FORECAST AREA
UNTIL 8 PM. REST OF THINKING BELOW REMAINS THE SAME.

WATER VAPOR LOOP SHOWS AN MCV IN THE OHIO VALLEY WITHIN WESTERLIES
ALOFT. ACARS 400-250MB WIND OBSERVATIONS REVEAL A 50-125KT JET FROM
THE FOUR CORNERS REGION ACROSS THE GREAT LAKES AND LOWER NEW
ENGLAND. A 125-175KT JET WAS ENTERING THE BACKSIDE OF THE CALIFORNIA
TROUGH. 11Z SURFACE MESOANALYSIS PLACED AN OUTFLOW BOUNDARY FROM
NEAR CULPEPER SOUTHEAST THROUGH THE RICHMOND AREA. A TROUGH WAS
LOCATED IN THE LEE OF THE APPALACHIANS...WHILE THE BAROCLINIC ZONE
WAS LOCATED FROM THE EASTERN GREAT LAKES SOUTHEAST INTO CENTRAL NEW
JERSEY.

THE REGION WAS UPGRADED TO A MODERATE RISK IN COLLABORATION WITH
SPC EARLIER THIS MORNING. WEAKER SHOWER ACTIVITY HAS WANED AND
SKIES ARE CLEARING ACROSS THE SOUTHERN FORECAST AREA. AS OF 14Z
ELEVATED CONVECTION ACROSS WESTERN MARYLAND WAS BECOMING MORE
ROOTED IN THE BOUNDARY LAYER IN ADVANCE OF THE MCV APPROACHING
FROM THE OHIO VALLEY. THIS SHOULD ALL COME TOGETHER TO PROVIDE A
WIDESPREAD CONVECTIVE THREAT THIS AFTERNOON AND EARLY EVENING.
WITH THE MCV SERVING AS A TRIGGER AND BUILDING INSTABILITY...STORM
COVERAGE SHOULD BE WIDESPREAD. DEEP LAYER SHEAR WITHIN WESTERLIES
ALOFT APPEARS TO BE ENOUGH FOR STORM ORGANIZATION. VEERING SEEN IN
THE LOWER LEVELS WITH 750M LCLS MAY ALLOW FOR ISOLATED
TORNADOES...HOWEVER DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS.

WE PLAN TO RELEASE AN 18Z BALLOON TO MONITOR ATMOSPHERIC
CONDITIONS...DATA SHOULD BE AVAILABLE AROUND 19Z.

DECIDED TO LOWER THE FLASH FLOOD WATCH. CURRENTLY HAVE VERY LOW
STORM COVERAGE...AND NO REPORTED ISSUES. DO ANTICIPATE HEAVIER
ORGANIZED CONVECTION THIS AFTERNOON...BUT THIS SHOULD PRESENT A
MORE TYPICAL LOCALIZED FLASH FLOOD RISK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
CONVECTION SHOULD TAPER OFF WITH THE PASSAGE OF THE MCV THIS
EVENING. INSTABILITY RE-BUILDS QUICKLY TOMORROW AS RIDGING OCCURS
ALOFT. ANTICIPATE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY AS A
RESULT...ON THE EDGE OF NORTHWESTERLY FLOW ALOFT SOME OF THIS
ACTIVITY MAY BE STRONG DURING THE AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE FIRST FEEL OF SUMMER IS STILL EXPECTED LATE THIS WEEK INTO THE
WEEKEND. HOWEVER...RIDGE ACROSS THE FORECAST AREA AT THE SURFACE AND
ALOFT WILL ALLOW FOR LIGHT WINDS. CANNOT RULE OUT SLIGHT CHANCES OF
SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED. THIS SHOULD
BE DIURNALLY DRIVEN...SO WILL CARRY DRY FORECASTS FOR THE OVERNIGHT
PERIODS. HIGHER CONFIDENCE FOR STORMS WILL BE WEST OF THE BLUE
RIDGE. NOT MUCH OF A CHANGE FROM THE PREVIOUS FORECAST.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD CONVECTION ANTICIPATED DURING THE EARLY PORTION OF THE
EVENING PUSH. IN ADDITION TO TURBULENCE AND LIGHTNING
THREAT...SOME STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL.
UPDATED TAFS OUT SHORTLY.

&&

.MARINE...
WIDESPREAD CONVECTION ANTICIPATED DURING THE LATE AFTERNOON. IN ADDITION
TO LIGHTNING THREAT...SOME STORMS MAY CONTAIN DAMAGING
WINDS...LARGE HAIL AND WATERSPOUTS. SPECIAL MARINE WARNINGS ARE
ANTICIPATED THIS AFTERNOON AND EVENING.

SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE THIS
AFTERNOON.

HIGH PRESSURE BUILDS FOR THE END OF THE WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ530>537.

&&

SYNOPSIS...SAR
NEAR TERM...ROGOWSKI
SHORT TERM...ROGOWSKI
LONG TERM...SAR
AVIATION...ROGOWSKI
MARINE...ROGOWSKI
Hazardous weather outlook, Jun 4, 1:04 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
104 PM EDT WED JUN 4 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
051000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
104 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH HAS BEEN POSTED THROUGH 8 PM FOR THE OUTLOOK AREA. A
SEVERE WEATHER EPISODE IS EXPECTED DURING THE MID AFTERNOON
THROUGH THE EARLY EVENING. LOCALLY DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY POTENTIAL HAZARDS...ALONG WITH HEAVY
RAINFALL...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND PERHAPS AN
ISOLATED TORNADO.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARYLAND
PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON
FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER.

TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS
IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND.
TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-051000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
104 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH HAS BEEN POSTED THROUGH 8 PM FOR THE OUTLOOK AREA. A
SEVERE WEATHER EPISODE IS EXPECTED DURING THE AFTERNOON. LOCALLY
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY POTENTIAL
HAZARDS...ALONG WITH HEAVY RAINFALL...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS
IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND.
TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

ROGOWSKI

In the hours before

Special weather statement, Jun 4, 12:01 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1201 PM EDT WED JUN 4 2008

DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031-
036>042-050>057-WVZ050>055-501>504-042200-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...MARTINSBURG...CHARLES TOWN...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
1201 PM EDT WED JUN 4 2008

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...

AT NOON...LINE OF THUNDERSTORMS WAS APPROACHING MORGANTOWN AND
CHARLESTOWN WEST VIRGINIA. AT THIS PACE...THEY SHOULD NEAR THE
APPALACHIANS BETWEEN 1 AND 2 PM...AND THE BLUE RIDGE BETWEEN BY 3
PM. THESE THUNDERSTORMS SHOULD MOVE THROUGH THE INTERSTATE 95
CORRIDOR...INCLUDING THE GREATER BALTIMORE AND WASHINGTON METRO
AREA AND ACROSS THE CHESAPEAKE BAY BETWEEN 4 PM AND 7 PM.

THE ATMOSPHERE IS FAVORABLE FOR SEVERE THUNDERSTORMS TODAY. DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL ARE THE GREATEST THREATS...BUT
THERE IS ALSO A RISK FOR ISOLATED TORNADOES. HEAVY RAINFALL AND
CONTINUOUS CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THESE
STORMS.

ROGOWSKI
Local storm report, Jun 4, 1:41 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     MOUNT STORM             39.28N 79.24W
06/04/2008                   GRANT              WV   UNKNOWN

            TREES DOWN AT COON MINE ROAD AND ROUTE 50.

&&

HITCHENS
Local storm report, Jun 4, 1:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     SENECA ROCKS            38.83N 79.38W
06/04/2008                   PENDLETON          WV   COUNTY OFFICIAL

            TREES DOWN

&&

HITCHENS
Local storm report, Jun 4, 2:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
201 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     ROMNEY                  39.35N 78.76W
06/04/2008                   HAMPSHIRE          WV   COUNTY OFFICIAL

            TREES DOWN ON HOUSES AND GARAGES AROUND ROMNEY.

&&

HITCHENS
Local storm report, Jun 4, 2:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
213 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     8 W CAPON BRIDGE        39.30N 78.59W
06/04/2008                   HAMPSHIRE          WV   TRAINED SPOTTER

            TREES DOWN

&&

HITCHENS
Local storm report, Jun 4, 2:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     GORE                    39.26N 78.33W
06/04/2008                   FREDERICK          VA   TRAINED SPOTTER

            NUMEROUS TREES DOWN

&&

HITCHENS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:38 AM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah32 min
Jun 4, 1:14 AM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more8 hr
Jun 4, 1:34 AM EDTSevere Thunderstorm WarningLWXPage, Rockingham, City of Harrisonburg41 min
Jun 4, 2:00 AM EDTSevere Thunderstorm WarningLWXGreene, Madison29 min
Jun 4, 2:17 AM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange35 min
Jun 4, 2:58 AM EDTSevere Thunderstorm WarningLWXSpotsylvania, City of Fredericksburg22 min
Jun 4, 3:06 AM EDTSpecial Marine WarningLWX84 min
Jun 4, 3:13 AM EDTSpecial Marine WarningLWX81 min
Jun 4, 4:00 AM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson60 min
Jun 4, 4:31 AM EDTSpecial Marine WarningLWX89 min
Jun 4, 1:26 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah, City of Harrisonburg64 min
Jun 4, 1:59 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Madison, Page, Rappahannock and 3 more61 min
Jun 4, 2:15 PM EDTTornado WarningLWXClarke, Frederick29 min
Jun 4, 2:23 PM EDTSevere Thunderstorm WarningLWXClarke, Culpeper, Fauquier, Loudoun, Madison, Prince William and 1 more58 min
Jun 4, 2:31 PM EDTSpecial Marine WarningLWX81 min
Jun 4, 2:34 PM EDTSpecial Marine WarningLWX116 min
Jun 4, 2:42 PM EDTTornado WarningLWXFairfax, Fauquier, Loudoun, Prince William18 min
Jun 4, 2:44 PM EDTSevere Thunderstorm WarningLWXLoudoun61 min
Jun 4, 2:45 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William, Stafford, City of Fairfax and 2 more60 min
Jun 4, 2:55 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Alexandria, City of Falls Church80 min
Jun 4, 3:01 PM EDTSpecial Marine WarningLWX119 min
Jun 4, 3:41 PM EDTSpecial Marine WarningLWX2 hr
Jun 4, 3:41 PM EDTSpecial Marine WarningLWX2 hr
Jun 4, 3:43 PM EDTSpecial Marine WarningLWX2 hr
Jun 4, 4:19 PM EDTSpecial Marine WarningLWX56 min
Jun 4, 5:17 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange58 min
Jun 4, 5:33 PM EDTTornado WarningLWXCulpeper, Madison, Orange27 min
Jun 4, 5:36 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Stafford27 min
Jun 4, 5:54 PM EDTTornado WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford51 min
Jun 4, 6:00 PM EDTSpecial Marine WarningLWX90 min
Jun 4, 6:07 PM EDTSevere Thunderstorm WarningLWXArlington53 min
Jun 4, 6:13 PM EDTSpecial Marine WarningLWX92 min
Jun 4, 6:17 PM EDTSpecial Marine WarningLWX118 min
Jun 4, 6:20 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Culpeper, Fauquier, Greene, Madison and 9 more40 min
Jun 4, 6:23 PM EDTTornado WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg20 min
Jun 4, 6:29 PM EDTTornado WarningLWXCulpeper, Madison, Orange46 min
Jun 4, 6:43 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax38 min
Jun 4, 6:46 PM EDTSpecial Marine WarningLWX119 min
Jun 4, 6:46 PM EDTSpecial Marine WarningLWX89 min
Jun 4, 6:47 PM EDTTornado WarningLWXCulpeper, Madison, Page, Rappahannock28 min
Jun 4, 6:49 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford56 min
Jun 4, 6:59 PM EDTSevere Thunderstorm WarningLWXKing George19 min
Jun 4, 7:00 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Fairfax, Fauquier, Madison, Nelson and 7 more45 min
Jun 4, 7:03 PM EDTSpecial Marine WarningLWX87 min
Jun 4, 7:08 PM EDTTornado WarningLWXFauquier, Stafford37 min
Jun 4, 7:09 PM EDTSpecial Marine WarningLWX2 hr
Jun 4, 7:10 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Madison, Nelson, Orange20 min
Jun 4, 7:16 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more50 min
Jun 4, 7:23 PM EDTTornado WarningLWXCulpeper, Fauquier, Prince William, Stafford37 min
Jun 4, 7:33 PM EDTSpecial Marine WarningLWX117 min
Jun 4, 7:36 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun39 min
Jun 4, 7:40 PM EDTTornado WarningLWXFairfax, King George, Prince William, Stafford35 min
Jun 4, 7:46 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church42 min
Jun 4, 7:48 PM EDTSpecial Marine WarningLWX106 min
Jun 4, 7:49 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, King George, Orange, Spotsylvania, Stafford and 1 more41 min
Jun 4, 7:55 PM EDTSevere Thunderstorm WarningLWXAlbemarle33 min
Jun 4, 1:07 PM EDTSevere Thunderstorm WarningLWXGrant, Pendleton38 min
Jun 4, 1:53 PM EDTTornado WarningLWXMorgan23 min
Jun 4, 2:16 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson, Morgan59 min

Nearby

Tornado Warnings in Virginia, 2008Tornado Warnings in West Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.